Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 97, NWS Las Vegas, NV

September 26, 2025Clark County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Sep 26, 2025, 3:26 PM PDT for Clark County, Nevada; San Bernardino County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2025, 3:26 PM PDT (22:26 UTC)
Expired
Sep 26, 2025, 6:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 40 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 4:09 PM PDTFLASH FLOOD5 W Nipton, CAReports of flash flooding on Nipton Road. Activated signage on Interstate 15 southbound to warn motorists of the flooding.
Sep 26, 4:34 PM PDTFLASH FLOOD6 Nne Cima, CAFlash flooding and debris over Morning Star Mine Road. Road impassable.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
2216 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

425 
WGUS55 KVEF 262226
FFWVEF
CAC071-NVC003-270130-
/O.NEW.KVEF.FF.W.0097.250926T2226Z-250927T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
326 PM PDT Fri Sep 26 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...
  South Central Clark County in southern Nevada...

* Until 630 PM PDT.

* At 326 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Searchlight, Nipton, Nipton Road Mile Marker 3 and Nipton And 
  Ivanpah Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3562 11538 3571 11508 3559 11488 3546 11485
      3538 11503 3532 11517 3524 11553 3541 11572
      3546 11544

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
2 follow-up statements
636 
WGUS75 KVEF 262307 RRA
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
407 PM PDT Fri Sep 26 2025

CAC071-NVC003-270130-
/O.CON.KVEF.FF.W.0097.000000T0000Z-250927T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
407 PM PDT Fri Sep 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT THIS 
EVENING FOR SAN BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES...

At 407 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Searchlight, Nipton, Nipton Road Mile Marker 3 and Nipton And 
  Ivanpah Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3562 11538 3571 11508 3559 11488 3546 11485
      3538 11503 3532 11517 3524 11553 3541 11572
      3546 11544

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
332 
WGUS75 KVEF 270121
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
621 PM PDT Fri Sep 26 2025

CAC071-NVC003-270131-
/O.EXP.KVEF.FF.W.0097.000000T0000Z-250927T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
621 PM PDT Fri Sep 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT THIS EVENING FOR 
SAN BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3562 11538 3571 11508 3559 11488 3546 11485
      3538 11503 3532 11517 3524 11553 3541 11572
      3546 11544

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:45 PM PDT, 41 minutes earlier. Its key messages:

  • * Chances of showers and thunderstorms are in this weekend's forecast for southern Nevada, southeastern California, and northwestern Arizona. * Moisture gradually scours out of the region through the work week, with a fall-like pattern bringing below-normal temperatures and breezy afternoons.
Area forecast discussion, Sep 26, 2:45 PM PDT, 41 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
245 PM PDT Fri Sep 26 2025

.KEY MESSAGES...

* Chances of showers and thunderstorms are in this weekend's
  forecast for southern Nevada, southeastern California, and
  northwestern Arizona.

* Moisture gradually scours out of the region through the work week,
  with a fall-like pattern bringing below-normal temperatures and
  breezy afternoons.

&&

.DISCUSSION...Through Thursday

A cutoff upper level low, currently centered north of Twentynine
Palms, will be the main driver of weather this weekend. Plentiful
moisture along with forcing from the low has already set off
thunderstorm activity early this morning over northwestern Arizona.
One storm produced a gust of 67 mph at 6 AM PDT in Nye County. This
activity should ramp up this afternoon with the introduction of
surface heating, particularly in regions along and south of
Interstate 15. However, this early morning activity may hinder
development later today due to leftover cloud cover and exhausted
atmospheric instability. CAMs have also backed off, pushing the more
active period into the early afternoon rather than late morning.
Heavy rainfall, gusty outflow winds, and small hail are all
possibilities with the strongest storms. The position of the low
becomes favorable for moisture advection on Saturday, sending PWATs
into the 0.75 to 1.50 inch range. The result will be more widespread
POPs and an increased concern for heavy rainfall and flash flooding.
The primary areas to watch for flash flooding are southern San
Bernardino and southern Mohave counties.

The upper level low will track east through Arizona on Sunday,
leading to a reduction in moisture and precipitation potential. The
greatest chances appear to be in northwestern Arizona and far
eastern Nevada, where forcing from the weakening low and lingering
moisture may kick off storms in the afternoon. Dry southwesterly
flow will take its place through the workweek as an upper level
trough moves into the Pacific Northwest. There is some uncertainty
in whether remnant moisture from Hurricane Narda will make it into
the flow, but if it does, POPs linger into Monday and Tuesday.
Outside of precipitation, lower heights aloft allow for below
average temperatures through most of the week.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast
Package...Thunderstorms are expected to track west through Clark
County through at least 01Z this evening. These storms have
produced downpours, small hail, and gusty winds between 40 and 50
mph so far today. They are also expected to bring lower ceilings
down to around 8kft. Outside of any convective influence, winds
will remain relatively light, 10 knots or less, and will follow
typical diurnal directional trends. Additional thunderstorm
development in the Las Vegas area is likely tomorrow afternoon and
evening, but confidence in placement relative to the terminal is
low at this time.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...Thunderstorm activity
will continue through the afternoon and early evening across areas
along and south of Interstate 15. These have produced gusty outflow
winds, heavy rain, and low ceilings capable of terrain obscuration.
Away from storms, winds follow diurnal trends with speeds of less
than 12 knots. Another round of storms will begin tomorrow
afternoon, lasting into the evening, at all TAF sites except KBIH.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Meltzer

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:16 PM PDTFlash Flood Warning Considerable damage threatVEFClark119 min
Sep 26, 2:21 PM PDTSevere Thunderstorm WarningVEFClark39 min
Sep 26, 2:23 PM PDTSevere Thunderstorm WarningVEFClark52 min
Sep 26, 3:23 PM PDTAreal Flood AdvisoryVEFClark3 hr
Sep 26, 3:30 PM PDTSevere Thunderstorm WarningVEFClark45 min
Sep 26, 3:45 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Sep 26, 4:16 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2025Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.